Alert archive / Ohio / Special Weather Statements in 2012
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at May 4, 2012, 6:07 PM EDT for Williams County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2012, 6:07 PM EDT (22:07 UTC)
- Expired
- May 4, 2012, 6:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Northern Indiana
County Williams County, OH
The radar
The Northern Indiana radar (KIWX), 105 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 391 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
395
WWUS83 KIWX 042207
SPSIWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
607 PM EDT FRI MAY 4 2012
OHZ001-002-004-005-042245-
DEFIANCE OH-FULTON OH-HENRY OH-WILLIAMS OH-
607 PM EDT FRI MAY 4 2012
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHWESTERN FULTON...
WILLIAMS...NORTHEASTERN DEFIANCE AND NORTHWESTERN HENRY COUNTIES...
AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORM NEAR MONTPELIER...MOVING SOUTH AT 25 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM. RAINFALL AMOUNTS OF AN INCH IN LESS THAN AN HOUR ARE
POSSIBLE FROM THESE STORMS.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
ARCHBOLD...BRYAN AND STRYKER...
PULASKI...BURLINGTON AND MELBERN...
WILLIAMS CENTER...
EVANSPORT...
RIDGEVILLE CORNERS AND NEY...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4165 8437 4137 8414 4137 8460 4163 8474
4168 8463 4167 8443
TIME...MOT...LOC 2205Z 340DEG 27KT 4157 8445
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at May 4, 3:42 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 4, 3:42 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 342 PM EDT FRI MAY 4 2012 .SHORT TERM... / THIS AFTERNOON THROUGH SATURDAY NIGHT / COLD FRONT JUST NORTH OF THE AREA WILL SINK SWD THROUGH THE FORECAST AREA TONIGHT IN RESPONSE TO HEIGHT FALLS ACROSS THE NORTHEAST CONUS. ENOUGH DIURNAL HEATING WITH SFC DEWPOINTS IN THE MID 60S HAS ALLOWED SBCAPE VALUES TO INCREASE TO 1-2K J/KG. THIS INSTABILITY IN CONJUNCTION WITH A WEAK MID LEVEL IMPULSE NOW ACROSS SE MI...AND A TRAILING AREA OF LOW LEVEL MOISTURE CONVERGENCE...WAS JUST ENOUGH TO FORCE CONVECTION MAINLY JUST EAST OF THE FA THIS AFTERNOON. THIS RATHER WEAK TRIGGER WILL CONTINUE EAST SO EXPECT ANY ADDITIONAL CONVECTION TO BE MORE ISOLATED IN NATURE AHEAD OF THE AFOREMENTIONED SWD SINKING FRONTAL BOUNDARY THROUGH THE EARLY EVENING HOURS...WITH BEST CHANCES FOR MEASURABLE RAINFALL ACROSS THE SOUTHEAST GIVEN SOME ADDED ASCENT/MOISTURE ON THE NORTHERN FRINGE OF A REMNANT MCS TRACKING INTO CENTRAL/SOUTHERN INDIANA. MODERATE INSTABILITY AND LACK OF FLOW ALOFT WILL SUPPORT PULSE STORMS WITH A SLIGHT RISK FOR ISOLATED DAMAGING WINDS/LARGE HAIL SOUTH OF HIGHWAY 24 THROUGH EARLY THIS EVENING. A LOW LEVEL RIDGE AXIS WILL BUILD INTO THE EASTERN GREAT LAKES TONIGHT THROUGH SATURDAY NIGHT. THIS WILL ESTABLISH EASTERLY LOW LEVEL FLOW ACROSS THE SRN GREAT LAKES...ADVECTING A COOLER MORE STABLE AIRMASS INTO THE REGION. THIS UNDERCUTTING SHALLOW COOL AIRMASS UNDER THE LINGERING WARMTH ALOFT WILL LIKELY ALLOW A STRATUS DECK TO DEVELOP ACROSS AT LEAST NORTHERN PORTIONS OF THE FA TONIGHT INTO SATURDAY MORNING. THIS LOW LEVEL CLOUD DECK COULD HANG ON FOR MUCH OF THE DAY...ESPECIALLY IF MID/HIGH LEVEL CLOUDS FROM UPSTREAM CONVECTION ADVECTS OVER IT. TRENDED SLIGHTLY COOLER TOWARDS A MOS BLEND...ESPECIALLY NORTHERN AREAS. HELD ON TO LOWER CHC POPS FAR W/SW TOMORROW GIVEN CONCERNS WITH EVOLUTION OF UPSTREAM CONVECTIVE COMPLEXES THAT WILL RE-FOCUS/ORGANIZE TONIGHT. THIS ACTIVITY SHOULD MAINLY IMPACT AREAS ALONG A COMPOSITE OUTFLOW/THETA-E RIDGE ON THE NORTHERN FRINGE OF A PLAINS EML...FROM THE DAKOTAS SEWD INTO THE MID MS AND WESTERN OH VALLEYS. A WEAKENING AREA OF RAIN COULD REACH OUR WESTERN ZONES TOMORROW IF A MCV DEVELOPS. && .LONG TERM...SUNDAY THROUGH FRIDAY FOR SUNDAY...SFC BOUNDARY WILL REMAIN STALLED SOUTH OF THE AREA WITH MID/UPPER LEVEL RIDGING REMAINING DOMINANT ACROSS THE UPPER MS VALLEY AND GREAT LAKES REGION. THIS PATTERN WILL EVENTUALLY BREAKDOWN LATE SUNDAY INTO MONDAY AS NEXT AMPLIFIED PACIFIC SYSTEM KICKS OUT OF THE NORTHERN ROCKIES. GUIDANCE DEPICTING QUITE A SPREAD IN THE PROGRESSION OF THIS FEATURE WITH NAM REMAINING A FAST OUTLIER AND MORE AGGRESSIVE IN BREAKING DOWN THIS RIDGE. MAIN IMPACT ON THE LOCAL AREA CONCERNING THESE DIFFERENCES IS MAGNITUDE OF LOW LEVEL MOISTURE RETURN FOR SUNDAY...WITH GFS/ECMWF REMAINING MORE MEAGER WITH LOW LEVEL MOISTURE UNDER THE INFLUENCE OF SOUTHEAST LOW LEVEL FLOW ON SOUTHERN PERIPHERY OF SOUTHEAST CANADIAN ANTICYCLONE IN COMPARISON TO THE NAM. THUS...HAVE REMAINED QUITE CONSERVATIVE ON POPS DURING THE DAY SUNDAY CONFINING LOW CHANCE/SLIGHT CHANCE POPS MAINLY ACROSS FAR WEST. LOW LEVEL FLOW TO VEER SUNDAY NIGHT AS SFC LOW PRESSURE TRACKS INTO THE MID MS RIVER VALLEY IN ASSOCIATION WITH UPPER TROUGH SKIRTING ACROSS FAR NORTH CENTRAL US. FAIRLY STRONG LOW LEVEL THETAE ADVECTION TO ACCOMPANY THIS SOUTHWESTERLY LOW LEVEL JET SUNDAY NIGHT WITH MODEST INCREASES IN ELEVATED INSTABILITY...ESPECIALLY DURING THE OVERNIGHT HOURS. NO CHANGE FROM PREVIOUS LIKELY POPS ACROSS THE WEST TAPERING TO CHANCE EAST WHERE LOW LEVEL MOISTURE RETURN WILL RAMP UP MORE SIGNIFICANTLY TOWARD MONDAY MORNING. BY MONDAY...MAIN FORECAST CHALLENGE CENTERS ON THE TRACK AND AMPLITUDE OF THE NORTH CENTRAL CONUS UPPER TROUGH AND TIMING SFC COLD FRONT THROUGH THE AREA. 12Z NAM REMAINS MUCH MORE PROGRESSIVE KICKING FRONT THROUGH THE AREA EARLY MONDAY AS OPPOSED TO MAJORITY OF OTHER DETERMINISTIC SOLUTIONS THAT TRACK SFC LOW INTO NORTHEAST INDIANA AND SOUTH CENTRAL LOWER MICHIGAN BY EARLY MONDAY EVENING. GIVEN CONCERNS OF NAM BEING OVERAGGRESSIVE BREAKING DOWN THE RIDGE...HAVE CONTINUED WITH CONSENSUS SOLUTION OF A SLOWER EVOLUTION. THIS SOLUTION ALSO SEEMS TO HAVE SUPPORT FROM RECENT TREND IN GEFS MEANS TOWARD THIS CLUSTER IDEA. THUS...HAVE MAINTAINED LIKELY TSRA POPS FOR MOST OF FORECAST AREA MONDAY WITH PRECIP CHANCES ENDING FROM WEST TO EAST LATE MONDAY AFTERNOON/MONDAY EVENING. SEVERE POTENTIAL STILL SOMEWHAT UNCLEAR AT THIS POINT WITH QUESTIONS REGARDING INSTABILITY MAGNITUDE AND NORTHWARD EXTENT OF WARM FRONT. TREND TO COOLER TEMPS STILL LOOKS INLINE FOR TUES-THU WITH UPPER LOW TRACKING INTO ONTARIO/NORTHERN GREAT LAKES MID WEEK. TEMPERATURES SHOULD MODERATE TOWARD THE END OF THE PERIOD AS THIS TROUGH EXITS. HAVE ALSO MAINTAINED LOW CHANCE POPS FOR SHRA TUESDAY NIGHT/WEDNESDAY NIGHT CORRESPONDING TO THE PERIOD OF STRONGEST UPPER FORCING FROM THE UPPER TROUGH. && .AVIATION... / 18Z TAFS / ISOLATED TO SCATTERED SHOWERS/STORMS ALONG AN AREA OF WEAK LOW LVL MOISTURE CONVERGENCE ON THE TAIL END OF A WEAK DISTURBANCE TRACKING INTO SE LOWER MI SHOULD REMAIN EAST-SOUTHEAST OF THE TERMINALS THIS AFTERNOON...LEAVING MAINLY DRY CONDITIONS THROUGH THE TAF PERIOD. CANNOT RULE OUT AN ISO STORM AT FWA BUT PROBABILITY TOO LOW FOR A VCTS/SHRA MENTION. THE PRIMARY SFC BOUNDARY ACROSS NRN IL AND CENTRAL LOWER MI WILL SLIDE SWD THROUGH THE AREA TONIGHT WITH SFC WINDS BECOMING EASTERLY. THE SHALLOW COOLER AIR UNDERCUTTING THE LINGERING WARM AIRMASS ALOFT SHOULD ALLOW AN IFR/MVFR STRATUS DECK TO SET UP ACROSS THE AREA LATER TONIGHT INTO TOMORROW MORNING. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...STEINWEDEL LONG TERM...MARSILI AVIATION...STEINWEDEL
Hazardous weather outlook, May 4, 10:38 AM EDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1038 AM EDT FRI MAY 4 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-051445- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1038 AM EDT FRI MAY 4 2012 /938 AM CDT FRI MAY 4 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON. A FEW THUNDERSTORMS MAY BECOME SEVERE ALONG AND SOUTH OF HIGHWAY 24 IN INDIANA AND OHIO...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT INTO MONDAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-051445- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1038 AM EDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT INTO MONDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, May 4, 2:01 PM EDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
201 PM EDT FRI MAY 4 2012
OHZ016-025-041845-
ALLEN OH-PUTNAM OH-
201 PM EDT FRI MAY 4 2012
...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN ALLEN AND
SOUTHEASTERN PUTNAM COUNTIES...
AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COLUMBUS GROVE...OR 9 MILES SOUTHWEST OF
OTTAWA...MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL...WIND GUSTS TO 40 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BLUFFTON...
COLUMBUS GROVE...
PANDORA...
ROCKPORT...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4085 8388 4085 8414 4095 8418 4102 8388
4099 8387 4086 8387
TIME...MOT...LOC 1801Z 263DEG 14KT 4091 8411Local storm report, May 4, 3:10 PM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
310 PM EDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HEAVY RAIN COLUMBUS GROVE 40.92N 84.06W
05/04/2012 M1.10 INCH PUTNAM OH TRAINED SPOTTER
RAINFALL FROM APPROXIMATELY 130 PM TO 230 PM.
&&
NDMSpecial weather statement, May 4, 6:07 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
607 PM EDT FRI MAY 4 2012
OHZ001-002-004-005-042245-
DEFIANCE OH-FULTON OH-HENRY OH-WILLIAMS OH-
607 PM EDT FRI MAY 4 2012
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHWESTERN FULTON...
WILLIAMS...NORTHEASTERN DEFIANCE AND NORTHWESTERN HENRY COUNTIES...
AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORM NEAR MONTPELIER...MOVING SOUTH AT 25 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM. RAINFALL AMOUNTS OF AN INCH IN LESS THAN AN HOUR ARE
POSSIBLE FROM THESE STORMS.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
ARCHBOLD...BRYAN AND STRYKER...
PULASKI...BURLINGTON AND MELBERN...
WILLIAMS CENTER...
EVANSPORT...
RIDGEVILLE CORNERS AND NEY...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4165 8437 4137 8414 4137 8460 4163 8474
4168 8463 4167 8443
TIME...MOT...LOC 2205Z 340DEG 27KT 4157 8445The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:14 PM EDT | Special Marine Warning | IWX | 2 hr | |
| May 3, 11:14 PM EDT | Special Marine Warning | IWX | 53 min | |
| May 4, 2:01 PM EDT | Special Weather Statement | IWX | Putnam | 44 min |
| May 3, 8:10 PM EDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 35 min |
| May 3, 8:15 PM EDT | Severe Thunderstorm Warning | IWX | Berrien | 45 min |
| May 3, 8:49 PM EDT | Severe Thunderstorm Warning | IWX | Berrien, Cass | 56 min |
| May 3, 8:59 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Hillsdale | 38 min |
| May 3, 9:45 PM EDT | Special Weather Statement | IWX | Cass | 30 min |
| May 3, 9:48 PM EDT | Areal Flood Advisory | IWX | Berrien | 4 hr |
| May 3, 10:27 PM EDT | Special Weather Statement | IWX | Cass | 33 min |
| May 3, 10:53 PM EDT | Special Weather Statement | IWX | Cass | 22 min |
| May 3, 11:04 PM EDT | Severe Thunderstorm Warning | IWX | Berrien, Cass | 41 min |
| May 3, 11:24 PM EDT | Special Weather Statement | IWX | Branch, Saint Joseph | 36 min |
Nearby
Special Weather Statements in Ohio, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.